It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-30-2006, 07:05 AM   #1
Newbie
(male)
 
Join Date: Mar 2006
Location: West Coast of New England
Posts: 1
rfwoodvt HB User
Fluttering esophogus

Hey All,

For about a month now I've been getting a fluttering sensation in my lower to mid esophagus. Kinda feels like a heart flutter but clearly part of the digestive tract.

There is no heartburn associated with it, although I had two serious bouts of it about the time these sensations became a regular occurance a month ago.

Occasionally If I can manage a small belch the sensation temporarily subsides.

I have found that maalox seems to help reduce the symptoms but again, I have not had any hearburn associated with this.

They symptoms are very obvious when I am awake but they have yet to wake me up at night.

However, in the past I have aspirated in my sleep with no warning. the acid just rolled up my throat.

The continued symptoms are bothersome as they are reminscent of heart flutters and symptoms of heart problems I have had in the past. so bothersome, in fact that my stress level is way elevated to the occasional point of panic response.

I am on a host of cardiac meds, including Toprol, Cozaar, Zetia, Crestor, Plavix and asprin. I've been on some of these meds for over a year and most of them 9 months.

Any thots or ideas as to what it is I'm experiencing? Is it possible that some how gas or pressure is triggering spasms in the esophagus?

I'd really appreciate some idea of what this might be....too stressful to thinkg of all the negative possibilities.

ThanX!

Rick

Last edited by rfwoodvt; 03-30-2006 at 07:08 AM.

 
Sponsors Lightbulb
   
Old 03-30-2006, 08:46 PM   #2
Senior Member
(male)
 
Join Date: Jan 2005
Posts: 118
Barrygood HB User
Thumbs up Re: Fluttering esophogus

Hello Rick.....First of all, you should see a Gastroenterologist who can do the necessary exams to find out what "is going on in your gut". Aspirin, especially if you are taking it daily for anti-platlet aggregation can cause ulcers anywhere along the G.I. Tract {Esophagus, Stomach Lining). The fluttering sensations that you feel as well as that experience you once had with an aspiration of acid might be due to a problem with the muscle contractions of your Lower Esophageal Sphincter(muscle between the end of your Esophagus and beginning of your Stomach entrance). Any of these possibilities or others CAN ONLY BE DIAGNOSED BY A GOOD GASTROENTEROLOGIST BASED ON A THOROUGH EXAM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
nutcracker esophogus/spasms/new treatment? fran stout Digestive Disorders 5 05-01-2008 02:05 PM
fluttering in ear PACKER Thyroid Disorders 27 09-13-2007 04:16 PM
Left Ear fluttering / rumbling dieselman8 Ear, Nose & Throat 4 07-03-2007 05:36 AM
Reflux, Hiatal Hernia, and now fluttering, need help njben Hernia 7 05-27-2007 10:04 AM
Esophogus spasms or coronary spasms jaguar63122 Digestive Disorders 3 12-21-2006 09:12 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!